MAUDE Adverse Event Report: ARTHREX, INC. LABRALTAPE, WHITE 1.5MM 36"; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. LABRALTAPE, WHITE 1.5MM 36"; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number LABRALTAPE, WHITE 1.5MM 36"
Health Effect - Clinical Code Injury (2348)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a lunate-scaphoid complete tear repair procedure on (b)(6) 2018 when an arthrex device was used to repair a ligament tear in his left wrist.Holes were drilled into his wrist bones and one in the radius.According to the patient the procedure failed and he now has to undergo another surgery to remove the devices and his wrist bones.Patient further states that a ct scan showed degradation of the holes drilled for the arthrex implant.The second surgery will take place on (b)(6) 2019.The patient believes it would be beneficial to have a representative present during surgery to determine post op on why the initial operation had issue.Additional information obtained 1/18/2019: upon request for additional information the patient responded that he was just giving arthrex a heads up about his situation but does not want to go through the effort to obtain/provide the information/documents that arthrex has requested.He will ask his current surgeon to provide his opinion upon revision taking place and will let arthrex know the outcome.No part numbers have been provided to date from the original procedure.Additional information obtained 1/22/2019: revision procedure will take place on (b)(6) 2019 at a different facility than the original procedure.Additional information obtained 2/11/2019: the following are the part numbers that were implanted during the original (b)(6) 2018 procedure: ar-8978p, dx swivelock sl, (lot f201171).Ar-8978p, dx swivelock sl, (lot 10185859).Ar-7276, labraltape, (lot s705658).Ar-7232-02 2-0, fiberwire loop, (lot 17901).The patient underwent a revision procedure on (b)(6) 2019 during which time the original devices were explanted.During the revision the surgeon removed the proximal row of bones and inserted an allograft.One anchor is being returned for evaluation and the second anchor was sent to facility lab for testing.Results are unknown at this time.

Brand Name
LABRALTAPE, WHITE 1.5MM 36"
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8389937
Report Number1220246-2019-00933
Device Sequence Number16465845
Product Code GAT
UDI-Device Identifier00888867041936
UDI-Public00888867041936
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberLABRALTAPE, WHITE 1.5MM 36"
Device Catalogue NumberAR-7276
Device Lot NumberS705658
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;